MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 750180
Medical Device Problem Codes Gas/Air Leak (2946); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cannula was installed on 28-jul without problem.On 01-aug-2025: observation of bloating leak, balloon fragility at the introduction of the cannula in a percutaneous tracheotomy.Patient impact: desaturation.There was 1 patient involvement.No consequences for the current condition of the patient.Actions taken for the patient: change of device.
 
Additional Manufacturer Narrative
One used trach tube was received for analysis of deflation/leakage.As received, there were no damages or anomalies observed.In order to replicate clinical use, the trach cuff was inflated with 10ml of air.The cuff did not retain any of the filled air.The cuff was checked for leaks by submerging it in water.A leak was observed from the cuff.Upon closer inspection under magnification, micro tears were observed on the cuff surface.The damage on the cuff is consistent with damage observed with contact with teeth during insertion.The complaint of cuff deflation/leakage can be confirmed.The probable cause is due to a molding error during manufacture.A lot history review could not be conducted because no lot number(s) was/were identified.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.The reported issue was cuff deflation/leakage can be confirmed.The probable cause is unknown.No damages or anomalies observed.The cuff did not retain any of the filled air.The cuff was checked for leaks by submerging it in water.A leak was observed from the cuff.Upon closer inspection under magnification, micro tears were observed on the cuff surface.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA TUBES ADULT AIRE-CUF
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key22893384
Report Number3012307300-2025-10012
Device Sequence Number20312367
Product Code JOH
UDI-Device Identifier15021312006421
UDI-Public(01)15021312006421
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number750180
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/25/2025
11/20/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/15/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale